Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 19, 2011, 3:36 PM CDT for Bryan County, Oklahoma. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 19, 2011, 4:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 180 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:10 PM CDT | HAIL 1.25 | 3 N Kemp, OK | |
| Apr 19, 4:10 PM CDT | HAIL 2 | Achille, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:16 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3369 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
643
WUUS54 KOUN 192036
SVROUN
OKC013-192130-
/O.NEW.KOUN.SV.W.0042.110419T2036Z-110419T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
336 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 430 PM CDT
* AT 336 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM NEAR EASTERN LAKE TEXOMA...MOVING NORTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ACHILLE...ALBANY...ARMSTRONG...
BENNINGTON...BLUE...BOKCHITO...CADDO...CALERA...COLBERT...DURANT...
EASTERN LAKE TEXOMA...KEMP...MEAD...SILO...UTICA AND WADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3384 9586 3389 9594 3385 9596 3387 9599
3384 9601 3382 9613 3375 9619 3376 9628
3372 9629 3370 9635 3378 9642 3377 9649
3382 9654 3401 9661 3407 9654 3416 9630
3417 9600 3408 9593 3394 9593 3386 9579
TIME...MOT...LOC 2036Z 247DEG 34KT 3388 9656
$$
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:24 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 19, 3:24 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 324 PM CDT TUE APR 19 2011 .DISCUSSION... THE COLD FRONT THAT CAME THROUGH MUCH OF OUR FORECAST AREA WELL AHEAD OF SCHEDULE IS NOW ACROSS EASTERN OKLAHOMA...JUST A COUPLE OF COUNTIES AWAY FROM EXITING OUR FORECAST AREA ENTIRELY. A FEW THUNDERSTORMS HAVE ALREADY FORMED ON THE FRONT...AND THESE STORMS ARE EXPECTED TO CONTINUE ALONG THE FRONT AS IT CONTINUES ITS SOUTHEAST MOVEMENT LATE THIS AFTERNOON. ONCE THE FRONT PASSES SOUTHEAST OF BRYAN COUNTY...RAIN CHANCES WILL BE VERY LOW FOR THE REMAINDER OF THE EVENING/OVERNIGHT...AND ON INTO TOMORROW. A COUPLE OF SHORT-RANGE MODELS SUGGEST THERE COULD BE A FEW SHOWERS ACROSS NORTHERN OKLAHOMA THIS EVENING...ASSOCIATED WITH AN UPPER- LEVEL WAVE...SO HAVE INCLUDED A MENTION OF ISOLATED SHOWERS THERE. WEDNESDAY LOOKS LIKE A MILD AND DRY DAY...AS A LARGE COOL AIRMASS SETTLES OVER THE MIDWEST. AS THIS AIRMASS SHIFTS EAST...LOW-LEVEL FLOW WILL BECOME SOUTHERLY...AND ISENTROPIC LIFT OVER THE COOLER NEAR-SURFACE AIR WILL COMMENCE WEDNESDAY EVENING. THIS WILL LIKELY BEGIN WITH LOW CLOUDS...POSSIBLY FOLLOWED BY DRIZZLE OR LIGHT RAIN...ALTHOUGH SOME ELEVATED INSTABILITY WILL BE AVAILABLE. ON THE MINUS SIDE...HOWEVER...THIS INSTABILITY APPEARS THAT IT MAY WELL BE CAPPED. FOR THIS REASON...POPS REMAIN RELATIVELY LOW...DESPITE THE OTHERWISE FAVORABLE SYNOPTIC SITUATION. AS THE LOW-LEVEL SOUTHERLY FLOW CONTINUES THURSDAY...THE CHANCE FOR LOW CLOUDS AND RAIN WILL INCREASE SOMEWHAT. HOWEVER...THE SAME CAVEATS WILL REMAIN IN PLACE...SO POPS ARE STILL NOT OVERLY OPTIMISTIC FOR GENERALLY MUCH-NEEDED RAIN. A FRONTAL BOUNDARY IS FORECAST TO BE ACROSS OKLAHOMA AND TEXAS THROUGHOUT THE REMAINDER OF THE FORECAST PERIOD...BOBBING BACK AND FORTH TO THE NORTHWEST AND SOUTHEAST. ITS POSITION OBVIOUSLY CANNOT BE ACCURATELY FORECAST THAT FAR OUT...BUT IT WILL PROVIDE AT LEAST SOME CHANCE FOR RAIN FROM FRIDAY THROUGH EARLY NEXT WEEK. FOR ONCE...WEATHER CONDITIONS WILL NOT BE PARTICULARLY FAVORABLE FOR WILDFIRES THROUGHOUT THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 45 70 54 71 / 10 10 30 40 HOBART OK 47 69 49 72 / 10 10 30 20 WICHITA FALLS TX 54 74 57 75 / 10 10 30 20 GAGE OK 38 70 43 72 / 10 10 20 20 PONCA CITY OK 40 66 49 66 / 10 0 30 50 DURANT OK 52 67 60 75 / 20 10 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/23
Hazardous weather outlook, Apr 19, 11:50 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT TUE APR 19 2011
OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT TUE APR 19 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PARTS OF SOUTHEASTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM MADILL TO
CENTRAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH 8 PM.
IMPACTS...
VERY LARGE HAIL... POSSIBLY LARGER THAN BASEBALLS... AND DAMAGING
WINDS TO 70 MPH... AND ISOLATED TORNADOES WILL BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN
SOUTHEASTERN OKLAHOMA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM
MID AFTERNOON INTO THIS EVENING.
DISCUSSION...
A STRONG COLD FRONT WILL MOVE SOUTHEAST PUSHING INTO SOUTHEAST
OKLAHOMA THIS AFTERNOON. DAYTIME HEATING WILL RESULT IN VERY
UNSTABLE CONDITIONS OVER SOUTHEASTERN OKLAHOMA AHEAD OF THE FRONT.
THUNDERSTORMS WILL LIKELY FORM BY 3 TO 5 PM NEAR OR JUST AHEAD OF
THE COLD FRONT... POSSIBLY IN THE FORM OF SUPERCELLS DUE TO THE
PRESENCE OF STRONG VERTICAL WIND SHEAR. VERY LARGE HAIL WILL BE THE
MAIN CONCERN. DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES
ALSO WILL BE POSSIBLE. ANY STORMS THAT FORM SHOULD MOVE EAST OUT OF
ATOKA AND BRYAN COUNTIES BY AROUND SUNSET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
ALTHOUGH COOLER TEMPERATURES AND HIGHER HUMIDITY ARE EXPECTED BEHIND
THE FRONT...BRISK NORTHWEST WINDS WILL PERSIST THROUGH THE
AFTERNOON. AS A RESULT OF THE BRISK WINDS AND DRY
VEGETATION...WILDFIRE POTENTIAL WILL REMAIN ELEVATED THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN TO THE AREA WEDNESDAY NIGHT... AND
WILL REMAIN RELATIVELY HIGH FROM THURSDAY THROUGH THE WEEKEND AND
INTO NEXT MONDAY. THERE WILL BE A CHANCE OF SEVERE WEATHER EACH DAY
DURING THIS PERIOD.
OTHER HAZARDOUS WEATHER...
WILDFIRES POTENTIAL WILL REMAIN ELEVATED AS LONG AS THE GROUND
REMAINS DRY AND THERE IS AN ABUNDANCE OF DRY VEGETATION. BUT THE
POTENTIAL FOR WILDFIRES MOST LIKELY WILL DECREASE IN GENERAL OVER
THE NEXT WEEK OR SO... DUE TO THE INCREASING CHANCES OF RAIN AND THE
LIKELIHOOD OF INCREASING HUMIDITY ACROSS MUCH OF THE AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.In the hours before
Special weather statement, Apr 19, 2:26 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT TUE APR 19 2011
OKZ043-191945-
COAL OK-
226 PM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL COUNTY.
AT 226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TUPELO...
MOVING NORTHEAST AT 40 MPH. ADDITIONAL STRENGTHENING OF THE STORM IS
POSSIBLE.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3469 9609 3460 9609 3459 9610 3446 9650
3466 9651 3469 9644 3469 9641 3475 9640
3478 9623 3477 9609 3470 9608
CJSSpecial weather statement, Apr 19, 2:56 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT TUE APR 19 2011
OKZ051-052-192015-
BRYAN OK-MARSHALL OK-
256 PM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST BRYAN AND
MARSHALL COUNTIES.
AT 256 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KINGSTON...
MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WINDS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3395 9673 3407 9683 3414 9658 3414 9657
3412 9656 3412 9644 3404 9637Special weather statement, Apr 19, 3:04 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
304 PM CDT TUE APR 19 2011
OKZ047-051-052-192015-
BRYAN OK-JOHNSTON OK-MARSHALL OK-
304 PM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST BRYAN... SOUTHERN
JOHNSTON AND EASTERN MARSHALL COUNTIES.
AT 303 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LITTLE CITY...
MOVING NORTHEAST AT 35 MPH. THE STORM WILL BE MOVING ACROSS LAKE
TEXOMA.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3406 9631 3394 9667 3411 9676 3425 9641
3423 9640 3417 9641 3417 9636
CJSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:26 PM CDT | Special Weather Statement | OUN | Coal | 19 min |
| Apr 19, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 48 min |
| Apr 19, 2:56 PM CDT | Special Weather Statement | OUN | Marshall | 19 min |
| Apr 19, 2:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 61 min |
| Apr 19, 3:04 PM CDT | Special Weather Statement | OUN | Marshall | 11 min |
| Apr 19, 3:31 PM CDT | Tornado Warning | OUN | Atoka | 44 min |
| Apr 19, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 33 min |
| Apr 19, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 65 min |
| Apr 19, 6:45 PM CDT | Special Weather Statement | OUN | Roger Mills | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.